Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 60, NWS Cleveland, OH

September 14, 2012

NWS Cleveland, OH issued this small craft advisory at Sep 14, 2012, 12:35 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2012, 12:35 PM EDT (16:35 UTC)
Expired
Sep 14, 2012, 8:00 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WHUS71 KCLE 141635
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1235 PM EDT FRI SEP 14 2012

LEZ146>149-150000-
/O.NEW.KCLE.SC.Y.0060.120914T1635Z-120915T0000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1235 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND WAVES: NORTHWEST WINDS BEHIND A COLD FRONT WILL PICK
  UP TO 15 TO 25 KNOTS AND PRODUCE WAVES AVERAGING 4 FEET. BY
  EVENING WINDS AND WAVES WILL DIMINISH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ143>145-142000-
/O.NEW.KCLE.SC.Y.0060.120914T1635Z-120914T2000Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-
1235 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHWEST WINDS BEHIND A COLD FRONT WILL BE
  BETWEEN 15 AND 25 KNOTS AND WILL PRODUCE WAVES AVERAGING 4 FEET.
  WINDS AND WAVES WILL DIMINISH BY LATER THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
1 follow-up statement
599 
WHUS71 KCLE 141955
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT FRI SEP 14 2012

LEZ143>145-142100-
/O.EXP.KCLE.SC.Y.0060.000000T0000Z-120914T2000Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-
355 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

$$

LEZ146>149-150000-
/O.CON.KCLE.SC.Y.0060.000000T0000Z-120915T0000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
355 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES
  AVERAGING 4 FEET WILL CONTINUE EARLY THIS EVENING. WINDS AND
  WAVES WILL DIMINISH BELOW SMALL CRAFT CRITERIA BY 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 9:50 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 14, 9:50 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
950 AM EDT FRI SEP 14 2012

.SYNOPSIS...
A COLD FRONT STRETCHING ACROSS THE SOUTHERN GREAT LAKES WILL PUSH
EAST ACROSS THE AREA TODAY. HIGH PRESSURE WILL BUILD IN FROM THE
WEST BEGINNING LATE TODAY...AND REMAIN OVER THE AREA THROUGH THE
WEEKEND. A LOW PRESSURE IS EXPECTED TO MOVE NORTH TOWARD THE AREA
AHEAD OF AN APPROACHING COLD FRONT LATE MONDAY AND MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ATTEMPTED TO TIME CLOUDS AND RAIN ACROSS THE AREA. ALSO LOADED
HRRR TEMPS IN TO THE GRIDS WHICH SHOW THE FRONTAL PASSAGE AND RAIN
COOLED AIR WELL.

PREVIOUS...THE COLD FRONT CONTINUES TO PUSH INTO THE FORECAST
AREA AS OF 10Z WITH WINDS SHIFTING NORTHWEST FROM TOL-FDY AND
LOWERING CLOUDS. RADAR SHOWING SHOWERS STRETCHING FROM SRN MI TO
INDIANA. CHANGES TO POPS MAINLY FOR SOUTHWEST AREA THIS MORNING AS
EXPECTING SHOWERS ACROSS INDIANA TO BUILD INTO SW AREA...THEN
CONTINUING TO PUSH NE ACROSS THE FORECAST AREA BEHIND THE FRONT.
LEFT CHC POPS MAINLY ACROSS SOUTHEAST AREAS EAST OF I-77 AND S OF
ROUTE 30. THINKING THAT OVERALL TODAY THE SHOWERS WILL BE BRIEF
AND NOT LAST MORE THAN A FEW HOURS AT ANY PARTICULAR LOCATION. QPF
VALUES DON/T LOOK ALL THAT IMPRESSIVE WITH MAINLY A TENTH OR
TWO...WITH LESSER AMOUNTS ACROSS SOUTHEAST AREAS.

TEMPS WILL BE TRICKY TODAY BASED ON CLOUDS AND COVERAGE OF SHOWERS
AND TIMING OF THE FRONT PASSING THROUGH THE AREA. TEMPS WILL BE
SUPPRESSED THIS MORNING FOR WESTERN AREAS DUE TO CLOUDS AND
SHOWERS...WITH SOME RECOVERY THIS AFTERNOON. EASTERN AREAS WILL HAVE
SOME POTENTIAL TO WARM UP WITH LIKELY LATE MORNING/EARLY AFTN MAXES.
AREAS FROM CLE-MFD ALONG I-71 WILL HAVE BEST CHANCES OF REMAINING
COOLEST AS THESE AREA WON/T WARM UP TOO MUCH THIS MORNING AHEAD OF
THE FRONT...THEN LINGERING CLOUDS THROUGH MUCH OF THE AFTERNOON MAY
INHIBIT ANY TEMP RECOVERY. WENT AROUND 70 FOR THE FAR EAST AND
WEST...WITH MID TO UPPER 60S CENTRAL AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SOME LINGERING LAKE CLOUDS POSSIBLE THIS EVENING ACROSS THE FAR
EAST...BUT OTHERWISE DRY AIR FROM HIGH PRESSURE WILL QUICKLY BUILD
INTO THE AREA...ALONG WITH THE MUCH COOLER AIRMASS. STILL LOOKING AT
TEMPS TO DROP TO THE MID TO UPPER 40S ACROSS THE AREA...WITH MID 50S
ALONG THE LAKESHORE. HIGH PRESSURE WILL REMAIN OVER THE AREA
SATURDAY AND SUNDAY KEEPING CONDITIONS QUIET...BUT TEMPS A BIT BELOW
NORMAL WITH HIGHS SAT MID 60S ACROSS NW PA TO AROUND 70 GREAT
CLEVELAND TO LOWER 70S NW OH. WITH HIGH PRESSURE OVERHEAD SAT NIGHT
THIS WILL BE A GOOD RADIATING NIGHT WITH MID 40S EXPECTED ACROSS
MUCH OF THE AREA AND CLOSE TO 40 FOR INTERIOR NW PA. EVEN LAKESHORE
AREAS WILL BE ABLE TO COOL OFF WITH LACK OF GRADIENT ON LIKELY
OFFSHORE FLOW DEVELOPING WITH LAKE TEMPS STILL AROUND 70. TEMPS A
BIT MILDER ON SUNDAY.

FOR MONDAY HIGH PRESSURE MOVES EAST OF THE AREA ALLOWING FOR
MODERATING TEMPS TO CONTINUE. WHILE AT THIS POINT MONDAY APPEARS TO
BE DRY...CLOUDS ARE EXPECTED TO BUILD INTO THE AREA WITH LATEST GFS
AND ECMWF SHOWING SOUTHERN LOW PRESSURE TRACKING NORTH THROUGH THE
OHIO VALLEY AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE
PLAINS. CONTINUED WITH THE PREVIOUS POP FORECAST AT THIS POINT GIVEN
AT LEAST SOME SIMILARITIES NOW FOR MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE NEXT COLD FRONT IS DUE TUESDAY. THE MODELS ARE GETTING CLOSE ON
THE TIMING OF THE FRONT...GENERALLY TUESDAY MORNING. WITH THE
DEEPENING TROUGH ALOFT AND AN AIR MASS AHEAD OF THE FRONT THAT HAS
MOISTENED UP... HAVE BOOSTED THE PROBABILITY OF RAIN TO 60 PERCENT
(LIKELY) FOR MUCH OF THE AREA ON TUESDAY. THERE COULD BE A LITTLE
THUNDER...BUT WILL JUST CALL IT SHOWERS FOR NOW. COOLER MID
WEEK...WITH HIGHS IN THE 60S...AND SOME LAKE EFFECT SHOWERS ACROSS
EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TUESDAY NIGHT AND
WEDNESDAY MORNING. BOTH THE GFS AND ECMWF BRING A FAST MOVING SHORT
WAVE ACROSS THE GREAT LAKES ON THURSDAY. THE AIR MASS WILL BE DRIER
BUT WILL INCLUDE A SMALL CHANCE OF SHOWERS.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THE COLD FRONT WILL CROSS NORTH CENTRAL OHIO THIS MID MORNING AND
NE OH/NW PA LATE THIS MORNING. THE RAIN IS POST FRONTAL...IT WILL
DEVELOP A FEW HOURS AFTER THE FRONT...AND WILL PROBABLY LAST 2-4
HOURS AT ANY LOCATION. MVFR CEILINGS WILL DEVELOP WITH THE RAIN
AND PATCHES OF IFR CEILINGS ARE LIKELY. CLEARING AND A RETURN BACK
TO VFR CONDITIONS WILL SPREAD ACROSS THE AREA STARTING EARLY THIS
AFTERNOON THROUGH EARLY THIS EVENING FROM WEST TO EAST.

.OUTLOOK...NON VFR POSSIBLE TUESDAY WITH SHOWERS.

&&

.MARINE...
THE COLD FRONT IS SLIDING ACROSS LAKE ERIE EARLY THIS MORNING. THE
FIRST FRONT HAS ESSENTIALLY BECOME AN OUTFLOW BOUNDARY OVER CENTRAL
AND EASTERN LAKE ERIE...WELL OUT AHEAD OF THE ACTUAL CHANGE OF
AIRMASS. IT WILL TAKE UNTIL MID TO LATE MORNING TO GET A REINFORCING
PUSH AND A TRUE WIND SHIFT FROM THE NORTHWEST AND NORTH ACROSS ALL
OF EASTERN LAKE ERIE. THE WIND AND WAVES WILL PROBABLY STAY JUST
BELOW SMALL CRAFT ADVISORY TODAY BUT THE LAKE WILL BE CHOPPY.

HIGH PRESSURE WILL MOVE ACROSS THE LAKE SATURDAY AND MOVE EAST OF
THE LAKE DURING THE DAY SUNDAY. THE NEXT COLD FRONT SEEMS ON TRACK
FOR TUESDAY. IT WILL BE A STRONGER FRONT AND WINDS AND WAVES WILL
LIKELY INCREASE SIGNIFICANTLY WITH THE TUESDAY FRONTAL PASSAGE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ABE
NEAR TERM...ABE/TK
SHORT TERM...ABE
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Sep 14, 8:37 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
837 AM EDT FRI SEP 14 2012

LEZ061-142>149-162>169-OHZ006-013-014-017>023-027>033-036>038-047-
PAZ002-003-151245-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
837 AM EDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-007>012-089-PAZ001-151245-
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-
ASHTABULA LAKESHORE-NORTHERN ERIE-
837 AM EDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 12:41 PM EDTRip Current StatementCLEAshtabula, Cuyahoga, Lake7 hr

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.